Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have cold, excessive saliva, nausea, foaming at mouth. How do I stop this?

Hi, i have the flu/a cold , and am producing excessive saliva . It feels like i swallowed too much spit, like my stomach is full of it. I am nauseous and i keep having to spit it out or else a huge lake of spit will form in my mouth. It s really thin, like water. It has woken me do I stop this so I can go back to sleep?
Asked On : Mon, 11 Feb 2013
Answers:  5 Views:  1767
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Dentist 's  Response
Thanks for sharing your concern with us.
Excessive saliva — increased amounts of saliva in your mouth — is usually a temporary problem and rarely cause for concern.
Anxiety is more likely to be associated with dryness in the mouth rather than excessive salivation.
I would encourage you to XXXXXXX your health care provider to rule out any possible causes before attributing it to be due to psychological reasons.
may be allergic to other things. If you have any pet animal recently try keeping her away. Try to reduce exposure to dust as much as possible. Also try reducing diary products like cheese, butter and ghee in her diet. Excessive salivation may be due some irritation in the mouth.
You can contact me again directly through my profile.
Dr Neha Gupta
Answered: Tue, 19 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Welcome to the forum.
cold, influenza or nasal allergies may have excessive saliva .
so for now you have to take care of the flu .
you can give her levocetrizine 2.5mg and montelukast 5 mg once daily for 3 to 4 days.
if fever is there then paracetamol can be given under doctors advice.
all the medications should be taken under the doctors prescription .
I hope this information has been both informative and helpful for you.
Answered: Tue, 12 Feb 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response
hi and welcome ,
As you have mentioned you are suffering from flu which is a viral infection . you may have developed oral symptoms like gingivitis due to viral infection which leads to excessive salivation.
For flu you can have antihistamines like cetrizine and paracetamol course for 3 to 5 days till the symptoms subside , this will even give relief from excessive salivation.
If you still find it post flue , get the oral prophylaxis done by a dentist that includes thorough scaling of gums and root planing to remove all the irritants to restore good oral health.
i hope this helps ,
take care.
Answered: Tue, 12 Feb 2013
I find this answer helpful
Dentist Dr. Khushboo Bhatia's  Response
Excess saliva in mouth is there when you have some artificial thing in the mouth like partial dentures or when oral hygiene is very poor or some decay in tooth. There can be systomic causes also but first you have to rule out the local causes and for this you have to visit a dentist who after doing clinical examination will make treatment plan and do treatment. If it is due to some artificial thing in mouth then this problem will be taken care of itself as your mouth become used to it. If the cause is systemic then you may be precribed antisialogauges and for that you have to go to physician.
Answered: Tue, 12 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. P. Deepthi Rao's  Response

i recommend to use betadine mouth gargling solution.Dissolve one cap of betadine solution in to one glass of water, and gargle evary time after u take food.specially follow this at bed time.

thank you
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor